MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M0065051600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a piranha biopsy forceps was used during a cystourethroscopy with resection of bladder tumor (2.0 to 5.0 cm) procedure performed sometime in 2020.During the procedure, the acquisition of the biopsy specimen was adequate.Two (2) days post-procedure ((b)(4)), the patient was admitted to the hospital for management of pyelonephritis and possible post-procedure emphysematous cystitis.Per physician's assessment, the event was not serious, was possibly related to the device, and probably related to the procedure.
 
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of january 3, 2020, was chosen as the best estimate based on the procedure which happened sometime in 2020 and two (2) days post-procedure ((b)(4)) patient admission for management of pyelonephritis and possible post procedure emphysematous cystitis.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e1310 captures the reportable event of urinary tract infection.Impact code f08 captures the reportable event of hospitalization.
 
Additional Manufacturer Narrative
Block h11: block b5 has been updated with the additional information received on (b)(6), 2024.Block b3: the exact event onset date is unknown.The provided event date of (b)(6) 2020, was chosen as the best estimate based on the procedure which happened sometime in 2020 and two (2) days post-procedure (pod02) patient admission for management of pyelonephritis and possible post procedure emphysematous cystitis.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e1310 captures the reportable event of urinary tract infection.Impact code f08 captures the reportable event of hospitalization.
 
Event or Problem Description
It was reported to boston scientific corporation that a piranha biopsy forceps was used during a cystourethroscopy with resection of bladder tumor (2.0 to 5.0 cm) procedure performed sometime in 2020.During the procedure, the acquisition of the biopsy specimen was adequate.Two (2) days post-procedure (pod02), the patient was admitted to the hospital for management of pyelonephritis and possible post-procedure emphysematous cystitis.Per physician's assessment, the event was serious, was possibly related to the device, and probably related to the procedure.

Brand Name
PIRANHA
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18926905
Report Number2124215-2024-15970
Device Sequence Number4579710
Product Code FCL
UDI-Device Identifier08714729302599
UDI-Public08714729302599
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0065051600
Device Catalogue Number505-160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient RaceWhite